Alert archive / Louisiana / Excessive Heat Warnings in 2023
Excessive Heat Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this excessive heat warning at Aug 6, 2023, 3:00 PM CDT for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Aug 7, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2023, 3:00 PM CDT (20:00 UTC)
- In effect from
- Aug 7, 2023, 11:00 AM CDT
- Expired
- Aug 7, 2023, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
All 22 counties
Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2624 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.4
The text
As transmitted.
464 WWUS74 KLCH 062000 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 300 PM CDT Sun Aug 6 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-070015- /O.NEW.KLCH.EH.W.0021.230807T1600Z-230808T0000Z/ /O.CON.KLCH.EH.W.0020.000000T0000Z-230807T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 300 PM CDT Sun Aug 6 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 114 each day. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...For the first Excessive Heat Warning, until 7 PM CDT this evening. For the second Excessive Heat Warning, from 11 AM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 25
4 follow-up statements
056 WWUS74 KLCH 070018 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 718 PM CDT Sun Aug 6 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-071200- /O.EXP.KLCH.EH.W.0020.000000T0000Z-230807T0000Z/ /O.CON.KLCH.EH.W.0021.230807T1600Z-230808T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 718 PM CDT Sun Aug 6 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 115 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 11 AM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
171 WWUS74 KLCH 070832 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 332 AM CDT Mon Aug 7 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-080000- /O.CON.KLCH.EH.W.0021.230807T1600Z-230808T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 332 AM CDT Mon Aug 7 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 115 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
581 WWUS74 KLCH 072036 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 336 PM CDT Mon Aug 7 2023 LAZ029-033-044-045-055-143-152>154-243-252>254-TXZ180-201-259>262- 081000- /O.NEW.KLCH.EH.W.0022.230808T1600Z-230809T0000Z/ /O.CON.KLCH.EH.W.0021.000000T0000Z-230808T0000Z/ Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 336 PM CDT Mon Aug 7 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... * WHAT...For the first Excessive Heat Warning, dangerously hot conditions with heat index values up to 114. For the second Excessive Heat Warning, dangerously hot conditions with heat index values up to 114 expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...For the first Excessive Heat Warning, until 7 PM CDT this evening. For the second Excessive Heat Warning, from 11 AM to 7 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ027-028-030>032-073-074-141-142-241-242-TXZ515-516-615-616- 081000- /O.NEW.KLCH.HT.Y.0034.230808T1600Z-230809T0000Z/ /O.CON.KLCH.EH.W.0021.000000T0000Z-230808T0000Z/ Vernon-Rapides-Beauregard-Allen-Evangeline-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Southern Calcasieu-Southern Jefferson Davis-Upper Jefferson- Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 336 PM CDT Mon Aug 7 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 114. For the Heat Advisory, heat index values up to 111 expected. * WHERE...Portions of central, southwest and west central Louisiana and southeast Texas. * WHEN...For the Excessive Heat Warning, until 7 PM CDT this evening. For the Heat Advisory, from 11 AM to 7 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
992 WWUS74 KLCH 080015 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 715 PM CDT Mon Aug 7 2023 LAZ029-033-044-045-055-143-152>154-243-252>254-TXZ180-201-259>262- 081200- /O.EXP.KLCH.EH.W.0021.000000T0000Z-230808T0000Z/ /O.CON.KLCH.EH.W.0022.230808T1600Z-230809T0000Z/ Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 715 PM CDT Mon Aug 7 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... * WHAT...Dangerously hot conditions with heat index values up to 114 expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...For the first Excessive Heat Warning, until 7 PM CDT this evening. For the second Excessive Heat Warning, from 11 AM to 7 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ027-028-030>032-073-074-141-142-241-242-TXZ515-516-615-616- 081200- /O.EXP.KLCH.EH.W.0021.000000T0000Z-230808T0000Z/ /O.CON.KLCH.HT.Y.0034.230808T1600Z-230809T0000Z/ Vernon-Rapides-Beauregard-Allen-Evangeline-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Southern Calcasieu-Southern Jefferson Davis-Upper Jefferson- Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 715 PM CDT Mon Aug 7 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 111 expected. * WHERE...Portions of central, southwest and west central Louisiana and southeast Texas. * WHEN...For the Excessive Heat Warning, until 7 PM CDT this evening. For the Heat Advisory, from 11 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this excessive heat warning went out at Aug 6, 12:55 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 6, 12:55 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1255 PM CDT Sun Aug 6 2023
...New AVIATION...
.UPDATE...
Issued at 1107 AM CDT Sun Aug 6 2023
Local 88Ds have shown a few showers developing over/near lower
Acadiana and moving across that area last couple of hours, thus
added small POPs back into that region for the next few hours.
Otherwise, no changes to inherited grids/zones/headlines as
obs/trends indicate them all in good shape as is.
25
&&
.SHORT TERM...(Today through Tuesday Night)
Summertime high pressure continued to expand across extreme
southeast Texas and much of southwest Louisiana. A dry mid level
airmass was analyzed within this system, keeping chances for rain
at bay. This system also influenced the historically hot and
humid weather to persist in unusual fashion. As a matter of fact,
the Excessive Heat Warning has been extended for the entire area
through today. Heat index values will once again range from 110 to
118 degrees. No rain chances are needed in this afternoons
forecast due to the previously mentioned dry air remaining in the
mid level portions of our airmass.
For Monday, similar conditions will continue with hot and mostly
dry weather. Highs once again will reach the triple digits in many
areas, while heat index values flirt with excessive heat warning
criteria.
Mid level moisture increases on Tuesday, helping to provide some
isolated to scattered afternoon/evening convection. Otherwise
temperatures and humidity will continue above normal.
Cramer
&&
.LONG TERM...(Wednesday through Sunday)
The theme over the longterm period: drought begets more drought.
Although patterns aloft will help to weaken the upper level ridge
through the midweek, guidance is set that lower level ridging will
remain firmly in place through the end of next week. The atmosphere
may be able to squeeze out a few weak showers and storms over
eastern sections of the area Wednesday through Friday; convection
riding the periphery of the lower high pressure dome. After Friday,
upper ridging returns overhead in full force. Unfortunately as
stated before, drought brings more drought and neither widespread
rain nor heavy downpours are in the forecast as far as the eye can
see.
Temperatures well above seasonal normals will persist with no real
break in this heating pattern.
11/Calhoun
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sun Aug 6 2023
VFR conditions look to persist through the coming forecast period
again per forecast soundings/time-height sections, although
recent climatology shows MVFR ceilings are likely to develop at
KLFT again Monday morning. Other than a brief shot of elevated
srly winds behind the sea breeze this afternoon, winds should
remain light into Monday morning when they are progged to pick up
again.
25
&&
.MARINE...
Southerly breezes will persist and perhaps tick up a bit today
into tomorrow. Seas will respond by increasing into the two to
three foot range.
Scattered showers and thunderstorms will be possible on Tuesday,
otherwise, mostly dry conditions will continue.
Cramer
&&
.CLIMATE...
Issued at 1107 AM CDT Sun Aug 6 2023
As of 15z, all 5 primary climate stations had hit the 90F mark yet
again today...here's where each station's current streak of 90
degree days stands:
Alexandria (records date to 1892)
-current: 61 days (started 6/7), which is tied for 3rd with 1899
-record: 84 days in 1948
New Iberia (records date to 1948)
-current: 61 days (started 6/7), which is a new record
-old record: 56 days in 1924
Beaumont/Port Arthur (records date to 1901)
-current: 61 days (started 6/7), which is 3rd
-record: 71 days in 1918
Lafayette (records date to 1893)
-current: 61 days (started 6/7), which is a new record
-old record: 58 days in 1962
Lake Charles currently has a streak of 29 days, dating back to
7/9, which sits far below the station's top ten.
We'll address the current/record streaks for 100-degree days this
afternoon.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 104 78 104 77 / 10 0 10 10
LCH 98 82 98 80 / 10 0 10 0
LFT 102 81 102 80 / 10 0 10 0
BPT 101 79 102 79 / 10 0 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
252>254.
TX...Excessive Heat Warning until 7 PM CDT this evening for TXZ180-
201-259>262-515-516-615-616.
GM...None.
&&
SHORT TERM...Cramer
LONG TERM....11
AVIATION...25Hazardous weather outlook, Aug 6, 3:00 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 300 PM CDT Sun Aug 6 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-071100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 300 PM CDT Sun Aug 6 2023 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Dangerous heat will continue this afternoon as max heat index values will range from 110 to 118 degrees. An Excessive Heat Warning has been posted for the entire region. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning Monday. The heat wave will continue through the next seven days over southeast Texas and much of south Louisiana. Max heat index values will range from 105 to 118 degrees on an afternoon basis through the next several days. Expect additional warnings or advisories due to the extreme heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-475-071100- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 300 PM CDT Sun Aug 6 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will become possible by Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
Nearby
Excessive Heat Warnings in Louisiana, 2023Excessive Heat Warnings in Texas, 2023Every excessive heat warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.